Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 286, NWS Shreveport, LA

July 3, 2011Smith County, Wood County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 3, 2011, 6:56 PM CDT for Smith County, Wood County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 6:56 PM CDT (23:56 UTC)
Expired
Jul 3, 2011, 7:30 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Smith County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WUUS54 KSHV 032356
SVRSHV
TXC423-499-040030-
/O.NEW.KSHV.SV.W.0286.110703T2356Z-110704T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SMITH COUNTY IN NORTHEAST TEXAS...
  SOUTH CENTRAL WOOD COUNTY IN NORTHEAST TEXAS...

* UNTIL 730 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LINDALE. THIS STORM 
  WAS NEARLY STATIONARY. DAMAGE TO TREES AND POWER LINES POSSIBLE.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOARD...

LAT...LON 3251 9555 3266 9544 3256 9532 3247 9540
TIME...MOT...LOC 2355Z 097DEG 1KT 3255 9540

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:41 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 3, 3:41 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CDT SUN JUL 3 2011

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND SOUTH OF
THE INTERSTATE 20 CORRIDOR THIS AFTERNOON IN RESPONSE TO A WEAK
SURFACE BOUNDARY ACROSS THE REGION AND AN UPPER-LEVEL WEAKNESS ON
THE SOUTH SIDE OF THE UPPER-RIDGE. DOWNBURST WINDS...FREQUENT
LIGHTNING...AND HEAVY RAINFALL MAY BE POSSIBLE WITH SOME OF THESE
STORMS AS THEY DRIFT WEST. THIS CONVECTION IS FORECAST TO
DIMINISH THROUGH THE EVENING.

DIURNALLY DRIVEN AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS
FORECAST TO PERSIST THROUGH THE WORK WEEK AS UPPER-RIDGE SLOWLY
BREAKS DOWN AND SHIFTS WEST ALLOWING AN TROUGH TO DIG SOUTH FROM
THE GREAT LAKES. ACCORDINGLY...AFTERNOON HIGH TEMPERATURES
FORECAST TO EASE INTO THE 90S THROUGH MUCH OF THE FORECAST
PERIOD...ALLOWING FOR A SLIGHT BREAK FROM THE CRITICAL HEAT
CONDITIONS EXPERIENCED OVER THE PAST FEW WEEKS.

OTHERWISE...AS THE UPPER-LEVEL PATTERN SHIFTS TO A NORTHWEST FLOW
REGIME DURING THE MIDDLE OF THE WEEK...THE POSSIBILITY OF MCS
ACTIVITY INCREASES. /05/

&&

.AVIATION...
MOSTLY VFR FLIGHT CONDITIONS NEXT 24 HOURS. ISOLATED CONVECTION ONCE
AGAIN ACROSS THE REGION...ENDING BY 04/02Z. HAZARDS FROM THE
CONVECTION WILL INCLUDE STRONG WIND SHEAR AND SEVERE TURBULENCE.
SURFACE WINDS MAINLY SOUTH TO SOUTHEAST LESS THAN 10 KTS BUT OUTFLOW
BOUNDARIES CAUSED BY TSTMS WILL BRING VARIABLE WIND WITH GUST 30 TO
40 KTS AND POTENTIALLY HIGHER.
/14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  97  73  98  72 /  30  30  30  30  30
MLU  73  97  72  97  73 /  30  30  30  40  30
DEQ  69  99  70  97  73 /  20  20  20  20  20
TXK  73  99  72  98  73 /  20  20  20  30  30
ELD  70  98  70  97  72 /  20  20  20  30  30
TYR  74  99  75  97  73 /  30  30  30  20  20
GGG  74  99  74  98  72 /  30  30  30  30  30
LFK  74  97  72  97  71 /  30  30  30  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/05/
Hazardous weather outlook, Jul 3, 11:55 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CDT SUN JUL 3 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1155 AM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS
MUCH OF THE AREA. DUE TO THE VERY HOT TEMPERATURES...SOME STORMS
HAVE THE POTENTIAL TO BECOME STRONG ENOUGH TO PRODUCE DAMAGING
WIND GUSTS. BOATERS ON AREA LAKES SHOULD BE PREPARED FOR DEADLY
LIGHTNING AND STRONG WINDS WHICH COULD CAPSIZE BOATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

HOT TEMPERATURES WITH A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH THE END OF THE WORK WEEK. WHILE INVOLVED IN
OUTDOOR ACTIVITIES OVER THE NEXT SEVERAL DAYS...REMEMBER THAT
THUNDERSTORMS CAN PRODUCE PROLIFIC LIGHTNING AND STRONG DOWNBURST
WINDS. IF YOU HEAR THUNDER...MOVE INDOORS OR TO A PLACE OF SAFETY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.

05

In the hours before

Special weather statement, Jul 3, 5:07 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CDT SUN JUL 3 2011

ARZ070-TXZ097-032300-
BOWIE-MILLER-
507 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     MILLER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     MANDEVILLE...TEXARKANA...HOOKS...MAUD...NASH...REDWATER AND WAKE
     VILLAGE...

AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TEXARKANA...MOVING WEST AT 5
MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. ALSO EXPECT DEADLY LIGHTNING WITH THUNDERSTORMS.
Special weather statement, Jul 3, 5:18 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT SUN JUL 3 2011

TXZ097-111-112-032300-
BOWIE-CASS-MORRIS-
518 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     NORTHEAST MORRIS...NORTHWEST CASS AND SOUTHWEST BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     DALBY SPRINGS...SIMMS AND US 259 AND I 30 INTERSECTION...

AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES EAST OF US 259 AND I 30
INTERSECTION...MOVING EAST AT 5 MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM ALONG WITH DEADLY LIGHTNING. THE WINDS FROM THIS STORM CAN
BLOW AROUND UNSECURED ITEMS AND MAY BREAK SMALL TREE LIMBS.

06
Special weather statement, Jul 3, 5:36 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CDT SUN JUL 3 2011

TXZ108-124-032330-
FRANKLIN-WOOD-
536 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     SOUTH FRANKLIN AND NORTHEAST WOOD...

INCLUDING THE FOLLOWING LOCATIONS...
     PURLEY...SCROGGINS AND WINNSBORO...

AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WINNSBORO...MOVING NORTH AT 5
MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 TO 45 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH DEADLY LIGHTNING. THE WINDS WILL BLOW
AROUND UNSECURED ITEMS AND CAN BREAK TREE LIMBS.

06
Special weather statement, Jul 3, 5:50 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT SUN JUL 3 2011

ARZ072-073-032330-
COLUMBIA-UNION-
550 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NORTHEAST COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
     NORTHWEST UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     LISBON...MOUNT HOLLY AND VILLAGE...

AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MOUNT HOLLY...MOVING
TO THE SOUTHWEST AROUND 10 MPH.

DIME SIZE HAIL...AND WINDS 45 TO 50 MPH ARE EXPECTED WITH THIS STORM
WHICH WILL BLOW AROUND LOOSE AND UNSECURED ITEMS AND CAN BREAK
TREE LIMBS.

06
Special weather statement, Jul 3, 6:17 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT SUN JUL 3 2011

TXZ112-040000-
CASS-
617 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     SOUTHEAST CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     BIVINS...KILDARE...LINDEN AND MCLEOD...

AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A COUPLE OF STRONG THUNDERSTORMS NEAR KILDARE...AND TO THE
SOUTHEAST OF LINDEN. THESE STORMS WERE NEARLY STATIONARY.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

06

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.